advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Mississippi, USA:

I have had type 1 diabetes for 27 years. I take Monopril, however my endocrinologist switched me to Diovan about 10 days ago. I have no problem getting or maintaining an erection. I have trouble having an orgasm. My endocrinologist says this is caused by neuropathy. I am confused because I can still feel everything fine, and I thought neuropathy was damage of the nerves. I am trying a new blood pressure medication to see if that will help. So far it has not. Have you heard of this problem, and if so give me some information?

Answer:

I think it's all too common and I don't think I have a very good answer. I would suggest a urological workup, if possible with a urologist who specialized in sexual dysfunction.

KS

Additional comments from Dr. Jim Lane:

It sounds like there is normal erection. However, reaching orgasm is a problem. There have been some treatments used to enhance sympathetic nerve tone which have been useful in allowing patients to reach orgasm. I would also suggest a systematic search of medications to see if any of these may be the cause and can be changed.

JTL

DTQ-20010502094414
Original posting 2 Jul 2001
Posted to Complications

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:22
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.